# SDR 20000803SH013

- Difficulty date: July 17, 2000
- Submitted: August 3, 2000
- Operation: General aviation
- Aircraft: N3293R
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R31264
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Trunnion
- Part number: 6773500V
- Condition: Cracked
- Location: Lh Web Area
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND LEFT MAIN GEAR TRUNNION, P/N 67735-00V, CRACKED THROUGH WEB AREA AND INTO CASTING APPROX .75 INCH.  PIPER SL 616 ALLOWS FOR THE EXISTING .191 INCH HOLE TO BE ENLARGED TO .500 INCH IN DIAMETER TO REMOVE CRACKED AREA, BUT THIS CRACK HAD ALREADY EXTENDED TOO FAR UP INTO THE CASTING.  REPLACED WITH A SERVICEABLE, NEW STYLE TRUNNION WHICH INCORPORATES A MUCH THICKER WEB.  AIRCRAFT TT:  3,352 HOURS.  (X)
